MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER GOLD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER GOLD; STAPLE, IMPLANTABLE
Model Number TCD75
Medical Device Problem Codes Failure to Fire (2610); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during radical resection of right colon cancer surgery, could not fire.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Batch # t5ck41.Photo analysis: this is an analysis for two photos submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: both photos shows a gold reload with the t5ck41 batch number, can be see the deck damaged and appears to be 2 drivers missing.Please refer to the device analysis for full analysis details and conclusion.Device analysis: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that one tcd75 reload was received with the cartridge deck damaged on the distal end.The reload was returned fully fired.No functional test could be performed due to the condition of the reload.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the cartridge was received fully fired.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: place the instrument across the tissue for transection or into the lumen to form an anastomosis.For instruments with no knife, place the instrument across the tissue to be stapled.With the alignment/ locking lever in the completely opened position, join the instrument halves together by aligning from either the front, center or back of the instrument.To adjust tissue on the forks before firing, move the alignment/locking lever to the intermediate position.This allows maneuvering of the tissue while the instrument halves are joined.Close the alignment/ locking lever completely when the tissue is properly in place.To fire the linear cutter, place the thumb on the firing knob and two fingers on the shoulders of the linear cutter.Fire the instrument by pushing the firing knob completely forward.Completely return the firing knob to the original ¿return knob here¿ position.Separate the instrument halves by opening the alignment/ locking lever and removing the instrument.The damage on the cartridge deck is consistent with the device being clamped over a hard object.To mitigate the potential for staples getting into the reload and interfering with the knife during device firing, prior to reloading the device, clean in sterile solution and then wipe the anvil and reload channel to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.Please reference the instruction for use for more information.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
*  
6107428552
MDR Report Key12919453
Report Number3005075853-2021-07341
Device Sequence Number5589036
Product Code GDW
UDI-Device Identifier10705036013112
UDI-Public10705036013112
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberTCD75
Device Catalogue NumberTCD75
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown